Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 458, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 27, 2012, 1:21 PM CDT for Johnson County, Logan County, Yell County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 1:21 PM CDT (18:21 UTC)
- Expired
- Sep 27, 2012, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Johnson County, AR, Logan County, AR, Yell County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS54 KLZK 271821
SVRLZK
ARC071-083-149-271845-
/O.NEW.KLZK.SV.W.0458.120927T1821Z-120927T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 PM CDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL JOHNSON COUNTY IN WESTERN ARKANSAS...
NORTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS...
NORTH CENTRAL YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 145 PM CDT
* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF TOKALON...OR 12 MILES SOUTH OF CLARKSVILLE...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOKALON... SCRANTON... PINEY BAY REC AREA...
KNOXVILLE... CABIN CREEK REC AREA...
PINEY... NEW BLAINE... LUDWIG...
DUBLIN... DELAWARE... CHICKALAH...
SPRING MTN... SHOAL BAY REC AREA... SAINT SCHOLASTICA...
RIVERSIDE... PRAIRIE VIEW... LIBERTY...
HUCKLEBERRY MTN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 67 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3540 9330 3533 9330 3532 9327 3516 9327
3521 9355 3536 9356
TIME...MOT...LOC 1820Z 270DEG 12KT 3528 9345
$$
64What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 6:52 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 27, 6:52 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 652 AM CDT THU SEP 27 2012 .AVIATION... THE COLD FRONT REMAINS IN CENTRAL MISSOURI THIS MORNING. PATCHY FOG IS ACROSS MAINLY NORTH ARKANSAS THIS MORNING. THIS FRONT IS EXPECTED TO MOVE SOUTH TONIGHT AND BRING SHOWER AND THUNDERSTORM CHANCES TO THE NORTH. A SHORT WAVE MOVING ACROSS NORTH ARKANSAS SHOULD INITIATE A FEW THUNDERSTORMS IN THE NORTH THIS AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH THE SOUTHERN MOVEMENT OF THE FRONT. MAINLY VFR AND MVFR CONDITIONS ARE ANTICIPATED. && .PREV DISCUSSION... /ISSUED 336 AM CDT THU SEP 27 2012/ SHORT TERM...TODAY THROUGH SUNDAY CURRENT FORECAST AND THINKING REMAINS LARGELY UNCHANGED VERSUS THIS TIME LAST NIGHT WITH MODELS IN GENERALLY GOOD AGREEMENT IN THE SYNOPTIC SCALE. SOME TIMING AND INTENSITY DIFFERENCES DO SHOW UP IN THE FINER DETAILS...MAINLY DEALING WITH THE UPPER IMPULSES MOVING THROUGH THE PREVAILING FLOW. BEST APPROACH ONCE AGAIN WILL BE TO TRY TO SPLIT THE DIFFERENCES CONCERNING THESE IMPULSES AND BLEND FORECAST SOLUTIONS THIS MORNING. LATEST SURFACE ANALYSIS PLACES A QUASI STATIONARY FRONT FROM THE SOUTHEAST CORNER OF KANSAS THROUGH CENTRAL MISSOURI AND INTO THE OHIO VALLEY. THIS BOUNDARY WILL CONTINUE TO BE THE FOCAL POINT FOR PERIODS OF SHOWERS AND THUNDERSTORMS AS UPPER IMPULSES MOVE THROUGH THE PREVAILING WESTERLIES. CONVECTION CONTINUES AT THIS HOUR OVER SOUTHERN MISSOURI AND EASTERN OKLAHOMA BUT ACTIVITY DOES APPEAR TO BE WEAKENING WITH TIME. WITH TIMING DIFFERENCES BEING WHAT THEY ARE AND THE OVERALL LITTLE MOVEMENT OF THE BOUNDARY...WILL CONTINUE TO KEEP THE HIGHEST POPS ACROSS THE NORTH AND WEST TODAY AND SHIFTING THEM SLIGHTLY SOUTH ON FRIDAY. LATEST THINKING IS THE FRONT WILL ONLY MAKE IT INTO THE NORTHERN PART OF THE STATE BY EARLY FRIDAY BEFORE FINALLY BEING PUSHED INTO NORTHERN LOUISIANA BY SATURDAY MORNING AS DEEPENING UPPER TROUGH OVER THE EASTERN CONUS FINALLY KICKS IT THROUGH. THE BEST CHANCES OF PRECIPITATION WILL CONTINUE ALONG THE ADVANCING BOUNDARY UNTIL IT FINALLY CLEARS THE STATE. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP ON THE BOUNDARY ALONG THE TEXAS COAST SUNDAY TO KEEP A CHANCE OF SHOWERS OVER THE FAR SOUTH SUNDAY. HIGHEST QPF WILL BE ACROSS THE NORTH WITH AN INCH OR TWO POSSIBLE AND DECREASING AMOUNTS FURTHER SOUTH. CONCERNING TEMPERATURES... READINGS WILL REMAIN AT OR ABOVE NORMAL VALUES THROUGH FRIDAY. HOWEVER...WITH THE FRONTAL PASSAGE AND ASSOC CLOUD COVER/RAINFALL...TEMPERATURES ON SATURDAY WILL FALL BELOW NORMAL VALUES BEFORE RETURNING TO NEAR NORMAL SUNDAY. MAX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...MONDAY THROUGH WEDNESDAY AN UPPER LOW WILL BE OVER THE NORTHEAST U.S. WITH NORTHWEST FLOW ALOFT OVER THE MID SOUTH TO BEGIN THE EXTENDED PERIOD. AN UPPER LOW DEVELOPS NEAR THE ARKLATEX REGION TUESDAY. A DRY COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY AND GULF MOISTURE IS EXPECTED TO BE PULLED INTO EASTERN ARKANSAS ON THE EAST SIDE OF THE LOW. NOT EXPECTING ANY PRECIPITATION AT THIS TIME...JUST AN INCREASE IN CLOUD COVER. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 84 66 80 61 / 30 50 60 50 CAMDEN AR 89 66 89 66 / 10 20 20 40 HARRISON AR 81 64 77 61 / 50 60 70 50 HOT SPRINGS AR 87 66 87 65 / 20 30 40 40 LITTLE ROCK AR 87 67 86 65 / 20 30 50 40 MONTICELLO AR 89 66 89 66 / 10 10 30 30 MOUNT IDA AR 87 65 86 65 / 20 30 40 50 MOUNTAIN HOME AR 81 64 77 61 / 40 60 70 50 NEWPORT AR 85 66 82 61 / 30 50 60 50 PINE BLUFF AR 88 66 88 66 / 10 20 30 40 RUSSELLVILLE AR 85 66 83 63 / 30 40 60 50 SEARCY AR 86 66 84 63 / 20 40 60 50 STUTTGART AR 87 66 86 65 / 20 30 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Sep 27, 5:00 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU SEP 27 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARKANSAS TODAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. THUNDERSTORMS WILL BECOME MORE LIKELY TONIGHT AS THE COLD FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING COLD FRONT WILL MOVE THROUGH ARKANSAS FRIDAY AND SATURDAY. THIS WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO THE STATE. LATEST DATA SUGGESTS THAT THE MOST RAINFALL WILL FALL IN THE NORTH AND RANGE FROM 1 TO 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:27 PM CDT | Special Weather Statement | LZK | Boone | 28 min |
| Sep 26, 8:24 PM CDT | Special Weather Statement | LZK | Marion | 46 min |
| Sep 26, 9:18 PM CDT | Special Weather Statement | LZK | Fulton | 47 min |
| Sep 26, 10:23 PM CDT | Special Weather Statement | LZK | Fulton | 47 min |
| Sep 27, 3:16 PM CDT | Special Weather Statement | LZK | Independence | 44 min |
| Sep 27, 3:20 PM CDT | Special Weather Statement | LZK | Van Buren | 45 min |
| Sep 27, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Stone | 40 min |
| Sep 27, 3:53 PM CDT | Special Weather Statement | LZK | Cleburne | 47 min |
| Sep 27, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 45 min |
| Sep 27, 4:46 PM CDT | Special Weather Statement | LZK | Jackson | 59 min |
| Sep 27, 4:49 PM CDT | Special Weather Statement | LZK | Conway | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.